This is not a frequently occurring side effect but has been reported. So I think it would be an extreme circumstance.
A 63-year-old female with dyspepsia experienced acute interstitial nephritis coincident with esomeprazole (the active ingredient contained in Nexium) therapy. She presented to the hospital with a 1-month history of nausea and intermittent vomiting. Three weeks before presentation, she was empirically prescribed esomeprazole for the treatment of dyspepsia. A week before presentation, she stopped taking this drug, as she suspected it was exacerbating the malaise, nauseas, and vomiting. On day 4 of admission, a renal biopsy showed acute interstitial nephritis. Prednisolone therapy was continued for 4 weeks. Supportive dialysis was needed for 4 days, by which time renal function had improved. However, at follow-up 8 months later, serum creatinine levels remained abnormal.
Renal side effects including at least two cases of interstitial nephritis have been reported.
- Nexium Information for Consumers
- Nexium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2011 • 2 answers
I have been taking Nexium 20mg, now increased to 40mg daily for 20 years.What can I expect to happen
Posted 10 Oct 2013 • 2 answers
Posted 3 May 2014 • 1 answer
Posted 30 Jan 2015 • 5 answers
Posted 31 Mar 2015 • 2 answers